Sign Up for a Free Account
  • Updated 01.24.2022
  • Released 12.15.1999
  • Expires For CME 01.24.2025

Chemotherapy-induced neuropathies

Introduction

Overview

Chemotherapy-induced toxicities, such as neuropathy, are accepted consequences of some effective therapies. However, neuropathy is also a primary dose-limiting complication of many compounds. Early recognition and management of symptoms have become crucial to any neurologist participating in the care of these complicated patients. Preventative strategies to limit neurotoxicity have been long sought but remain limited. The author details the well-known and emerging medications associated with chemotherapy-induced neuropathy, such as bortezomib, enfortumab vedotin, eribulin, brentuximab vedotin, ixabepilone, polatuzumab vedotin, and immune check point inhibitors.

Key points

• Chemotherapy-induced peripheral neuropathy is a dose-dependent complication of numerous agents.

• Some individuals have increased susceptibility to chemotherapy-induced peripheral neuropathy because of genetic differences or preexisting neuropathy.

• New agents and modified existing agents associated with chemotherapy-induced peripheral neuropathy continue to emerge.

• Effective preventative strategies to reduce toxicity are limited.

This is an article preview.
Start a Free Account
to access the full version.

  • Nearly 3,000 illustrations, including video clips of neurologic disorders.

  • Every article is reviewed by our esteemed Editorial Board for accuracy and currency.

  • Full spectrum of neurology in 1,200 comprehensive articles.

  • Listen to MedLink on the go with Audio versions of each article.

Questions or Comment?

MedLink®, LLC

3525 Del Mar Heights Rd, Ste 304
San Diego, CA 92130-2122

Toll Free (U.S. + Canada): 800-452-2400

US Number: +1-619-640-4660

Support: service@medlink.com

Editor: editor@medlink.com

ISSN: 2831-9125